MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED
Catalog Number H965440220
Medical Device Problem Code Aspiration Issue (2883)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for the reported item in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The shr indicated the reporting customer received {three lots} of this item number in the six months prior to the procedure.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo port product family and the failure mode, "occluded - port removed." no adverse trend was indicated.The customer's reported complaint description cannot be confirmed since no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident, however the end user hospital has indicated that the patient experienced fibrin sheath formation.The directions for use packaged with the bioflo port lists fibrin sheath as a possible complication as it states: " - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure." (b)(4).
 
Event or Problem Description
As reported, bioflo port placed on (b)(6) 2017 was removed on (b)(6) 2017 because of fibrin sheath formation near the tip of the catheter causing occlusion.There was no injury incurred by the patient.The used device will not be returned to angiodynamics.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7191469
Report Number1317056-2018-00003
Device Sequence Number10798371
Product Code LJT
UDI-Device IdentifierH965440220
UDI-PublicH965440220
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH965440220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2017
Initial Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1